3 doctors weighed in:
I am bleeding through my birthcontrol. I take it everyday and have never had this problem before. Whats going on?
3 doctors weighed in

Dr. Christopher Powers
Obstetrics & Gynecology
2 doctors agree
In brief: Depends
I'm assuming your birth control is a combined oral contraceptive.
Several things can cause irregular bleeding on an ocp. If you have changed to a different ocp with a lower dose or type of progestin or estrogen, that may explain it. If you have gained significant weight since you first started your ocp, that also may explain it. Finally, depending upon your age, you want to rule out malignancy.

In brief: Depends
I'm assuming your birth control is a combined oral contraceptive.
Several things can cause irregular bleeding on an ocp. If you have changed to a different ocp with a lower dose or type of progestin or estrogen, that may explain it. If you have gained significant weight since you first started your ocp, that also may explain it. Finally, depending upon your age, you want to rule out malignancy.
Dr. Christopher Powers
Dr. Christopher Powers
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
107,000 doctors available
Read more answers from doctors